Hail, Greenup
- When
- July 26, 3:19 PM EST
- Where
- Greenup County, Warnock
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.500, -82.980
Thunderstorms briefly pulsed to severe limits as they crossed through Greenup County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Thunderstorms briefly pulsed to severe limits as they crossed through Greenup County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 26, 12:56 PM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 156 PM EDT THU JUL 26 2007 .SYNOPSIS... UPPER LEVEL LOW OVER THE GREAT LAKES WILL WEAKEN AS IT MOVES MOVES EAST BY SATURDAY. HOWEVER...AN UPPER TROUGH WILL REMAIN ALONG THE EAST COAST INTO NEXT WEEK. A COLD FRONT WILL APPROACH THIS WEEKEND. && .NEAR TERM /TONIGHT THROUGH FRIDAY NIGHT/... LATEST RADAR DATA AND SATELLITE IMAGERY SHOWS SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AS WELL AS SOME SHOWERS OVER SOUTHEAST OHIO. THIS CONVECTION IS THE RESULT OF DAYTIME HEATING AND A MID-LEVEL SHORTWAVE TROF MOVING SOUTHEAST INTO WESTERN OHIO. THIS FEATURE SHOULD CONTINUE TO MOVE SOUTHEAST THROUGH THE NIGHTTIME HOURS TONIGHT. WHILE THE ATMOSPHERE WILL BEGIN TO STABILIZE AFTER SUNSET...UPWARD VERTICAL MOTIONS ASSOCIATED WITH THE TROF WILL CONTINUE A CHANCE OF PRECIPITATION THROUGH THE NIGHT-TIME HOURS. IN ADDITION...LOW-LEVEL MOISTURE AND LIGHT WINDS WILL ONCE AGAIN RESULT IN THE DEVELOPMENT OF FOG...ESPECIALLY IN THE RIVER VALLEYS AND WHERE RAIN OCCURS. MODELS SUGGEST ANOTHER SHORTWAVE TROF WILL APPROACH THE AREA LATE FRIDAY INTO FRIDAY NIGHT. AS A RESULT...HAVE CONTINUED CHANCE OF THUNDERSTORMS INTO EARLY FRIDAY NIGHT. BELIEVE LIKELY POPS ARE APPROPRIATE AS MID-LEVEL TROF GETS CLOSER. BELIEVE MAV TEMPERATURE GUIDANCE IS TOO WARM FOR HIGHS ON FRIDAY. OTHERWISE...PREVIOUS TEMPERATURE GRIDS LOOKED GOOD AND HAVE GENERALLY ONLY MADE SOME MINOR TWEAKS. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... WE WILL STILL BE IN A MOIST...UNSTABLE ENVIRONMENT ON SATURDAY AHEAD OF ADVANCING LOW PRESSURE. HAVE INCREASED POPS TO LIKELY CATEGORY AS LOW PRESSURE TRAVELS ACROSS REGION. CANNOT RULE OUT A FEW SEVERE STORMS IN THE MOUNTAINS SATURDAY AFTERNOON. FRONT GRUDGINGLY MOVES THROUGH SATURDAY NIGHT INTO SUNDAY...THE GFS LOOKS BETTER THAN THE NAM HERE. 500MB TROUGH DEEPENS AS IT REACHES THE ATLANTIC SEABOARD...CONSEQUENTLY THE AREA OF LOW PRESSURE WILL BE SLOW TO CLEAR OUR AREA...AS A RESULT LEFT AT LEAST CHANCE POPS IN EASTERN MOUNTAINS INTO MONDAY. DID NOT STRAY TOO FAR FROM MOS VALUES FOR TEMPERATURES. TENDED TO LEAN A LITTLE COOLER DURING THE DAY SATURDAY WITH WET GROUND/CLOUD COVER. && .LONG TERM /MONDAY THROUGH THURSDAY/... WITH THE LOW SETTLING OFF TO THE SOUTHEAST...MODELS TRY TO SHOW DRYING THROUGH THE COLUMN IN THE NORTHWESTERN ZONES. COULD NOT ELIMINATE POPS IN THE NORTHEASTERN MOUNTAINS DUE TO THE PROXIMITY OF THE TROUGH AXIS EVEN INTO MONDAY NIGHT. OTHERWISE...MOST OF THE AREA LOOKS TO BE DRY IN THE LONG TERM...WITH NEAR NORMAL TEMPERATURES CONTINUING THROUGH THE PERIODS AS A RESULT OF PERSISTENT CLOUD COVER. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... UPPER LOW OVER GREAT LAKES WILL DRIFT NORTH TONIGHT...BEFORE BEGINNING TO DRIFT EAST ON FRIDAY. CONDITIONS WILL GENERALLY BE IN THE VFR CATEGORY. HOWEVER...EXPECT THUNDERSTORMS AND MVFR/IFR CONDITIONS WILL DEVELOP THIS AFTERNOON. EXPECT THE THUNDERSTORMS WILL GRADUALLY WEAKEN AND DECREASE IN AREAL COVERAGE TONIGHT. FOG WILL ONCE AGAIN DEVELOP WITH CONDITIONS IN MOST LOCATIONS IN THE MVFR CATEGORY. ABUNDANT MOISTURE AND LIGHT WINDS WILL POSSIBLY RESULT IN THE DEVELOPMENT OF IFR CONDITIONS IN RIVER VALLEYS AND OTHER FAVORED LOCATIONS. VFR CONDITIONS WILL ONCE AGAIN RETURN SHORTLY AFTER SUNRISE ON FRIDAY AS HEATING ACTS TO DISSIPATE THE FOG AND ANY LOW CLOUDS WHICH DEVELOP OVERNIGHT. EXPECT THUNDERSTORMS AND MVFR CONDITIONS WILL DEVELOP DURING THE LATE MORNING HOURS. FRIDAY NIGHT THROUGH TUESDAY... THUNDERSTORMS MAY STILL RESULT IN TEMPORARY MVFR/IFR CONDITIONS EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. IN ADDITION...FOG MAY RESULT IN THE DEVELOPMENT OF MVFR/IFR CONDITIONS EACH NIGHT THROUGH THE PERIOD. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH NEAR TERM...JSH SHORT TERM...DB LONG TERM...DB AVIATION...JSH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 407 AM EDT THU JUL 26 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>010- 013>017-019-024>026-270815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-RITCHIE-MINGO-LOGAN-BOONE- 407 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON. WVZ011-018-020-027>040-046-047-270815- TYLER-CALHOUN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 407 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 328 PM EDT THU JUL 26 2007 KYZ101>103-105-OHZ083>087-WVZ005>007-262130- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN 328 PM EDT THU JUL 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THUNDERSTORMS ARE LIKELY BETWEEN 3:30 AND 5:30 THIS AFTERNOON ACROSS SOUTHEAST OHIO...NORTHEAST KENTUCKY...AND WESTERN WEST VIRGINIA. ANY STORM CAN BRING GUSTY WINDS...HAIL...AND A DOWNPOUR FOR A BRIEF TIME. RAIN RATES OF A HALF INCH IN 30 MINUTES...WOULD CAUSE THE USUAL PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. ROAD VISIBILITY WOULD ALSO BE LIMITED. OF COURSE...LIGHTNING ALWAYS DESERVES OUR RESPECT. STAY INDOORS IF THUNDER IS HEARD. IF ANY STORM PULSES TO A STRONGER LEVEL...BRIEF SEVERE THUNDERSTORMS WARNINGS MAY BE POSTED FOR SMALL SPECIFIC AREAS. KTB
The Jackson,KY radar (KJKL), 105 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38536.